Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A new proof and generalizations of the Cauchy-Kowalewski theorem


Author: Avner Friedman
Journal: Trans. Amer. Math. Soc. 98 (1961), 1-20
MSC: Primary 35.03
DOI: https://doi.org/10.1090/S0002-9947-1961-0166462-2
MathSciNet review: 0166462
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] A. Cauchy, Mémoire sur un théorème fondamental, dans le calcul intégral, C. R. Acad. Sci. Paris vol. 39 (1842) pp. 1020-1026.
  • [2] -, Mémoire sur l'emploi du calcul des limites dans l'intégration des équations aux dérivées partielles, C. R. Acad. Sci. Paris vol. 40 (1842) pp. 44-59.
  • [3] -, Mémoire sur l'application du calcul des limites à l'intégration d'un système d'équations aux dérivées partielles, C. R. Acad. Sci. Paris vol. 40 (1842) pp. 85-101.
  • [4] -, Mémoire sur les systèmes d'équations aux dérivées partielles d'ordres quelconques, et sur leur réduction à des systèmes d'équations linéares du premier ordre, C. R. Acad. Sci. Paris vol. 40 (1842) pp. 131-138.
  • [5] -, Note sur divers théorèmes relatifs aux calcul des limites, C. R. Acad. Sci. Paris vol. 40 (1842) pp. 138-139.
  • [6] -, Mémoire sur les intégrales des systèmes d'équations différentielles et aux dérivées partielles, et sur le devéloppement de ces intégrales en séries ordonnés suivant les puissances ascendantes d'un paramètre que renferment les équations proposées, C. R. Acad. Sci. Paris vol. 40 (1842) pp. 141-146.
  • [7] G. Darboux, Sur l'existence de l'intégrale dans les équations aux dérivées partielles d'ordre quelconque, C. R. Acad. Sci. Paris vol. 80 (1875) pp. 317-318.
  • [8] G. F. D. Duff, Mixed problems for linear systems of first order equations, Canad. J. Math. 10 (1958), 127–160. MR 0097603, https://doi.org/10.4153/CJM-1958-017-1
  • [9] G. F. D. Duff, Mixed problems for hyperbolic equations of general order, Canad. J. Math. 11 (1959), 195–221. MR 0104912, https://doi.org/10.4153/CJM-1959-024-1
  • [10] G. S. Salehov and V. R. Fridlender, On a problem inverse to the Cauchy-Kovalevskaya problem, Uspehi Matem. Nauk (N.S.) 7 (1952), no. 5(51), 169–192 (Russian). MR 0057430
  • [11] V. R. Friedlender, On the Cauchy-Kowalewski problem for some partial differential equations, Uspehi Mat. Nauk SSSR vol. 12 (1957) pp. 385-388.
  • [12] -, On the analyticity of solutions of the Cauchy problem for some nonlinear partial differential equations, Mat. Sb. (N.S.) vol. 47 (1959) pp. 17-44.
  • [13] Avner Friedman, On the regularity of the solutions of nonlinear elliptic and parabolic systems of partial differential equations, J. Math. Mech. 7 (1958), 43–59. MR 0118970
  • [14] Maurice Gevrey, Sur la nature analytique des solutions des équations aux dérivées partielles. Premier mémoire, Ann. Sci. École Norm. Sup. (3) 35 (1918), 129–190 (French). MR 1509208
  • [15] E. Goursat, Sur l’existence des fonctions intégrales d’un système d’équations aux dérivées partielles, Bull. Soc. Math. France 26 (1898), 129–134 (French). MR 1504315
  • [16] -, Cours d'analyse mathématique, vol. II, 1905.
  • [17] E. Holmgren, Sur l'équation de la propagation de la chaleur, Arkiv für Math. Astr. Physik vol. 4 (1908) pp. 1-2, 3-4.
  • [18] S. Kowalewski, Zur Theorie der partiellen Differentialgleichungen, J. Reine Angew. Math. vol. 80 (1875) pp. 1-32.
  • [19] Peter D. Lax, Nonlinear hyperbolic equations, Comm. Pure Appl. Math. 6 (1953), 231–258. MR 0056176, https://doi.org/10.1002/cpa.3160060204
  • [20] Le Roux, Sur les intégrales analytiques de l'équation $ {\partial ^2}u/\partial {y^2} = \partial u/\partial x$, Bull. Sci. Math. France vol. 19 (1895) pp. 127-129.
  • [21] Carlo Pucci, Nuove ricerche sul problema di Cauchy, Mem. Accad. Sci. Torino. Cl. Sci. Fis. Mat. Nat. (3) 1 (1953), 45–67 = Consiglio Naz. Ricerche. Pubbl. Ist. Appl. Calcolo no. 415 (1954), 23 (Italian). MR 0073809

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35.03

Retrieve articles in all journals with MSC: 35.03


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1961-0166462-2
Article copyright: © Copyright 1961 American Mathematical Society

American Mathematical Society